uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Characterizing optimality among three-decision procedures for directional conclusions
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Mathematical Statistics.
2013 (English)In: Journal of Statistical Planning and Inference, ISSN 0378-3758, E-ISSN 1873-1171, Vol. 143, no 2, 392-399 p.Article in journal (Refereed) Published
Abstract [en]

Jones and Tukey (2000) proposed three-decision procedures for directional conclusions in statistical inference, considered as an alternative to the conventional usage of one- and two-tailed significance testing. Moreover, implicit in their suggestions was to consider a procedure to be optimal in case indefinite results were minimized among all procedures with a given control of error. First, we argue by example that this characterization of optimality is not very fruitful when formalized into the strong sense of uniform minimization. Next, imposing a further regularity condition on the comparative class of procedures, we relate the suggested characterization to optimality criteria from test theory (UMP unbiasedness). Similarly, we also consider characterizing optimality in terms of maximizing correct decision rates and minimizing incorrect decision rates. Finally, we demonstrate the applicability of the three considered characterizations with respect to exponential families of distributions.

Place, publisher, year, edition, pages
2013. Vol. 143, no 2, 392-399 p.
Keyword [en]
Directional inference, Optimality, Significance testing, Simultaneous inference, Type III errors
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-184867DOI: 10.1016/j.jspi.2012.07.004ISI: 000310942200016OAI: oai:DiVA.org:uu-184867DiVA: diva2:571010
Available from: 2012-11-21 Created: 2012-11-15 Last updated: 2017-12-07Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Mathematical Statistics
In the same journal
Journal of Statistical Planning and Inference
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 404 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf